# SDR 2012FA0000114

- Difficulty date: February 13, 2012
- Submitted: February 16, 2012
- Operation: General aviation
- Aircraft: N53295
- Make and model: Piper PA-44-180
- Aircraft serial: 4496048
- Aircraft time: 10,951 hours
- Engine: Lyc LO360A1H6
- Engine time: 1,492 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Washer
- Part number: 71907
- Condition: Damaged
- Location: Counterweight
- Part time: 1,492 hours
- Component: Counterweight, Lyc
- Component part number: LW19227
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NINTH ENGINE COUNTERWEIGHT FAILURE, ONE COUNTERWEIGHT WASHER FOUND BROKEN INTO MANY PIECES DURING A SCHEDULE INSP.  THE BROKEN WASHER PIECES CAUSED ONE TAPPET BROKEN AND 2 CONNECT ROD, THE CRANKCASES AND OTHER PARTS BADLY DAMAGED.  THE WHOLE ENGINE HAD TO BE DISCARDED.
